From Kansas City, Missouri, USA:
My eight year old, diagnosed with type 1 diabetes 15 months ago, has had erratic control on twice daily injections of NPH and Regular (other than a few "good months" -- not together). His blood sugars routinely fluctuate wildly from 30s to 400s [mg/dl, 1.6 to 22.2 mmol/L] within a couple of days for no obvious reason, and we are continually making dosage adjustments, sometimes eliminating the Regular altogether due to hypoglycemia at lunch and bedtime.
Lantus sounds good, but a noon injection is not an option now at his school. Could Lantus be used at bedtime with only two other injections, morning and evening, of either NPH or Regular insulin? Sure seems like his control should be better.
Schools must follow US federal guidelines and provide appropriate medical care and supervision for insulin injections, blood glucose testing, etc. Federal law trumps state and local laws/ordinances.
It sounds like you may want to try other multidose insulin regimens as well. We do not have good results with a twice-a-day regimen and so do not even use this any longer. You should go back to your diabetes team and problem solve with them to find a better program, better algorithms, carbohydrate counting, a better insulin regimen etc.
Original posting 19 Dec 2001
Posted to Insulin Analogs
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:09:30
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.